Alert archive / Indiana / Flash Flood Warnings in 2002
Flash Flood Warning 57, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Nov 10, 2002, 3:51 PM CST for Vanderburgh County, Indiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2002, 3:51 PM CST (21:51 UTC)
- Expired
- Nov 10, 2002, 7:45 PM CST
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Vanderburgh County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1061 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 102151 FFWPAH INC163-110145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 348 PM CST SUN NOV 10 2002 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... VANDERBURGH COUNTY IN SOUTHWEST INDIANA * UNTIL 745 PM CST ...HEAVY RAIN * AT 348 PM CST LAW ENFORCEMENT OFFICIALS REPORTED THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. EMERGENCY MANAGEMENT REPORTED FLOODING IN THE VICINITY OF FIRST AVENUE...MESKER PARK...AND THE LLOYD EXPRESSWAY. * SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE EVANSVILLE...VANDERBURGH COUNTY AREA THROUGH 700 PM CST. ANOTHER 1 TO 2 INCHES OF RAIN IS POSSIBLE. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. LAT...LON 3817 8749 3796 8749 3791 8766 3816 8768 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Nov 10, 2:00 PM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Nov 10, 2:00 PM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CST SUN NOV 10 2002 LINE OF SEVERE STORMS CONTINUES TO EVOLVE OVER WEST PORTIONS OF THE FORECAST REGION EARLY THIS AFTERNOON...AND SCATTERED CELLS ARE ALSO GROWING OUT AHEAD OF THIS LINE IN SOUTHERN EXTREME WESTERN KY AND SW INDIANA. PLEASE REFER TO SPC DICUSSIONS FOR THE LATEST INFO ON THIS SEVERE STORM/TORNADO THREAT. MAIN FORECAST CONCERN WILL BE WITH THE TIMING OF THE SEVERE WEATHER/COLD FRONT THIS EVENING. BASED ON LATEST RUC AND RADAR TRENDS...LOOKS NOW AS THOUGH WE WILL AT LEAST NEED TO MENTION STORMS EARLY TONIGHT OVER THE SOUTHEAST HALF OF THE FORECAST REGION...ESPECIALLY OVER WRN KY AND SW INDIANA. WILL INCLUDE EXPLICIT MENTION OF SEVERE STORMS AND WILL CONSIDER MENTION OF TORNADOES POSSIBLE. STORM THREAT SHOULD BE OVER SOUTHEAST ZONES SHORTLY AFTER SUNSET. LOOKS MOSTLY DRY NEXT FEW DAYS...BUT WITH MAIN H50 TROF HANGING BACK WEST OF THE REGION TIL LATER TUESDAY...NOT TOO OPTIMISTIC ON THE AMOUNT OF SUNSHINE...ESPECIALLY TUESDAY. NEXT SHORT WAVE AND ASSOCIATED COLD FRONT STILL ON TRACK FOR LATER IN THE WORK WEEK. CURRENT TIMING TIMING OF THURSDAY NIGHT INGOT FRI IS SUPPORTED BY LATEST GFM RUN. WILL CONTINUE CHANCE OF SHOWERS DUE TO EXPECTED UPPER DYNAMICS...BUT LOW LEVEL MOISTURE RETURN LOOKS TO MODEST AT BEST. WILL NOT STRAY TOO FAR FROM THE MAV MOS TEMPS NEXT COUPLE OF DAYS. .PAH...NONE.
Hazardous weather outlook, Nov 10, 12:30 PM CST, 3 hours 21 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1230 PM CST SUN NOV 10 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. ...THE POTENTIAL FOR A WIDESPREAD SEVERE WEATHER OUTBREAK WITH ISOLATED STRONG TORNADOES EXISTS THIS AFTERNOON... .DAY ONE... THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER CONTINUES THIS AFTERNOON IN ADVANCE OF A STRONG COLD FRONT. THE RISK OF WIDESPREAD WIND DAMAGE AND STRONG TORNADOES IS HIGHEST OVER WESTERN KENTUCKY...WHERE THERE IS A HIGH RISK OF SEVERE STORMS. ELSEWHERE...A MODERATE RISK OF SEVERE WEATHER EXISTS OVER SOUTHERN ILLINOIS AND SOUTHWEST INDIANA...AS WELL AS EXTREME SOUTHEAST MISSOURI. TORNADO WATCHES HAVE ALREADY BEEN ISSUED FOR PARTS OF THE REGION. A LINE OF STRONG TO SEVERE STORMS WAS FORMING ALONG THE FRONT EARLY THIS AFTERNOON. THE FRONT WILL MOVE RAPIDLY SOUTHEAST...PASSING ACROSS THE LOWER OHIO VALLEY LATE THIS AFTERNOON...AND EAST OF HOPKINSVILLE BY MID EVENING. BREAKS IN THE CLOUD COVER HAVE ALLOWED SUNSHINE TO WARM TEMPERATURES WELL INTO THE 70S...CREATING PLENTY OF INSTABILITY. WIND FIELDS ALOFT ARE VERY STRONG...FAVORING ORGANIZED SEVERE THUNDERSTORMS INCLUDING THE POSSIBILITY OF SIGNIFICANT TORNADOES. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED WHERE IT HAS NOT ALREADY BEEN REQUESTED. ALL PERSONS ARE URGED TO MONITOR THE LATEST WATCH AND WARNING INFORMATION...AND REVIEW THEIR TORNADO SAFETY PROCEDURES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. YORK
In the hours before
Local storm report, Nov 10, 2:57 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
257 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM MCLEANSBORO IL 1.00 INCH HAIL
11/10/02 HAMILTON REPORTED BY HAMILTON
COUNTY EMERGENCY
MANAGEMENTLocal storm report, Nov 10, 3:20 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
320 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM ST. JOSEPH KY 0.88 INCH HAIL
11/10/02 DAVIESS REPORTED BY TRAINED
SPOTTERSSpecial weather statement, Nov 10, 3:21 PM CST, 30 minutes before
ILZ090-091-094-KYZ001>010-MOZ112-114-102200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 321 PM CST SUN NOV 10 2002 ...ISOLATED GUSTS 40 TO 50 MPH POSSIBLE WITH LINE OF THUNDERSTORMS... AT 315 PM...A LINE OF THUNDERSTORMS...CAPABLE OF PRODUCING STRONG WINDS BETWEEN 40 AND 50 MPH...WAS LOCATED FROM SHAWNEETOWN ILLINOIS...SOUTHWEST TO KEVIL KENTUCKY AND NEW MADRID MISSOURI. JUST AHEAD OF THESE STORMS...AN OUTFLOW OF WINDS...KNOWN AS A GUST FRONT...WAS MOVING EAST AROUND 35 MPH. MOST OF THE WINDS ALONG THIS GUST FRONT WILL AVERAGE BETWEEN 30 TO 40 MPH...WITH ISOLATED WIND GUSTS BETWEEN 40 AND 50 MPH POSSIBLE. THE STRONG WINDS AND STORMS WILL LIKELY REACH A MARION...REIDLAND AND CLINTON KENTUCKY LINE BY 4 PM. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
Local storm report, Nov 10, 3:26 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
326 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0317 PM BEECH GROVE KY 1.75 INCH HAIL
11/10/02 MCLEAN REPORTED BY MCLEAN COUNTY
DES
0320 PM ST. JOSEPH KY 1.25 INCH HAIL
11/10/02 DAVIESS REPORTED BY TRAINED
SPOTTERSLocal storm report, Nov 10, 3:29 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
329 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0316 PM SEBREE KY 1.00 INCH HAIL
11/10/02 WEBSTER REPORTED BY THE PUBLICLocal storm report, Nov 10, 3:38 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
338 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0331 PM OWENSBORO KY 0.75 INCH HAIL
11/10/02 DAVIESS REPORTED BY KENTUCKY
STATE POLICEThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 11:52 PM CST | Severe Thunderstorm Warning | PAH | Posey, Vanderburgh | 38 min |
| Nov 10, 12:29 AM CST | Severe Thunderstorm Warning | PAH | Spencer, Warrick | 46 min |
| Nov 10, 3:01 PM CST | Severe Thunderstorm Warning | PAH | Pike | 29 min |
| Nov 10, 3:55 PM CST | Flash Flood Warning | PAH | Vanderburgh | 4 hr |
Nearby
Flash Flood Warnings in Indiana, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.